MAUDE Adverse Event Report: ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER INTREPID AUTOSERT IOL HANDPIECE; APPARATUS, CAUTERY, RADIOFREQUENCY, AC-POWERED

ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER INTREPID AUTOSERT IOL HANDPIECE; APPARATUS, CAUTERY, RADIOFREQUENCY, AC-POWERED
Catalog Number 8065751755
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Capsular Bag Tear (2639)
Date of Event 09/01/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported that during a cataract with intraocular lens (iol) implantation surgery, the iol hit to posterior capsule causing rupture.The initial surgery was completed without iol replacement and any other treatment.The patient was treated with moxifloxacin, fluorometholone, bromfenac, cefdinir, marslen s, acetazolamide, potassium l-aspartate eye drops.Due to posterior capsule rupture, considering the necessity of vitreous surgery, the patient was transferred to another hospital.It was unknown if additional surgery was performed.Additional information has been requested.
 
Additional Manufacturer Narrative
Additional information has been provided in sections d.10, h.6 and h.10.The injector was not returned for evaluation.The serial number (s/n) was not provided and could not be determined based on the information provided.Therefore, manufacturing information could not be obtained.With no sample or additional, related information provided, the customer reported event was not able to be confirmed.The root cause cannot be determined conclusively.The manufacturer will continue to monitor data for evidence of adverse trending and take further action, as appropriate.The manufacturer internal reference number is: (b)(4).

Brand Name
INTREPID AUTOSERT IOL HANDPIECE
Common Device Name
APPARATUS, CAUTERY, RADIOFREQUENCY, AC-POWERED
Manufacturer (Section D)
ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER
15800 alton parkway
irvine CA 92618
Manufacturer (Section G)
ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER
15800 alton parkway
irvine CA 92618
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key12576063
Report Number2028159-2021-01148
Device Sequence Number17016226
Product Code HQR
UDI-Device Identifier00380657517558
UDI-Public00380657517558
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K112425
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number8065751755
Device Lot NumberASKU
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/08/2021
Supplement Date Received by Manufacturer12/01/2021
Initial Report FDA Received Date10/05/2021
Supplement Report FDA Received Date12/27/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ACRYSOF IQ IOL.
Outcome Attributed to Adverse Event Other;
Patient SexUnknown